Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Grand Rapids, MI

July 14, 2015Kent County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 14, 2015, 12:56 AM EDT for Kent County, Michigan. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 12:56 AM EDT (04:56 UTC)
Expired
Jul 14, 2015, 1:44 AM EDT
In force
48 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kent County, MI

The radar

The Grand Rapids radar (KGRR), 15 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 12:59 AM EDTTSTM WND DMGKentwood, MISEVERAL SMALLER TREE LIMBS DOWN, RANGING 1 TO 2 INCHES IN DIAMETER. A COUPLE OF LARGER TREE LIMBS DOWN (ABOUT 6-10 INCHES IN DIAMETER, EACH). THE LARGER OF THE TWO DAMAGED A WOODEN FENCE BEHIND THE HOUSE. NO STRUCTURAL DAMAGE WAS NOTED.
Jul 14, 1:08 AM EDTTSTM WND DMG4 Wnw Lowell, MIONLINE SUBMISSION OF ROOF DAMAGE TO HOME ALONG WITH SEVERAL TREE LIMBS THAT WERE DOWNED IN THE AREA.
Jul 14, 1:08 AM EDTTSTM WND GST 523 Ene Kentwood, MI
Jul 14, 1:15 AM EDTTORNADO3 Ssw Alto, MINWS DAMAGE SURVEY RATED EF-0 WIND DAMAGE WITH PEAK ESTIMATED WIND SPEED OF APPROXIMATELY 75-85 MPH. ROOF DAMAGE TO ONE HOME. NUMEROUS TREES SNAPPED OR UPROOTED. CORN FIELD SUSTAINED EXTENSIVE DAMAGE.
Jul 14, 1:16 AM EDTTSTM WND DMGCutlerville, MIWOOD-TV RELAYED A REPORT OF TREE DOWN NEAR MAPLEBROOK RD IN CALEDONIA. THEY ALSO RECEIVED REPORTS OF SHINGLES TAKEN OF A HOUSE, AS WELL AS A WINDOW BLOWN OUT.
Jul 14, 1:22 AM EDTTSTM WND DMG1 N Cutlerville, MIPOWER LINE REPORTED DOWN AT 56TH AND DIVISION. RELAYED BY WOOD-TV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WUUS53 KGRR 140456
SVRGRR
MIC081-140600-
/O.NEW.KGRR.SV.W.0029.150714T0456Z-150714T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1256 AM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENT COUNTY IN SOUTHWESTERN MICHIGAN...

* UNTIL 200 AM EDT

* AT 1255 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WYOMING...
  MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...        LOWELL...              WYOMING...
  KENTWOOD...            WALKER...              EAST GRAND RAPIDS...
  ROCKFORD...            SPARTA...              CALEDONIA...
  FOREST HILLS...        NORTHVIEW...           GRANDVILLE...
  ADA...                 GRATTAN...             CEDAR SPRINGS...
  COMSTOCK PARK...       DUTTON...              BELMONT...
  ALTO...                CUTLERVILLE...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4315 8578 4329 8531 4277 8531 4277 8578
TIME...MOT...LOC 0455Z 251DEG 44KT 4285 8570 

HAIL...<1.00IN
WIND...60MPH
 
$$

LAURENS
3 follow-up statements
314 
WWUS53 KGRR 140520
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
120 AM EDT TUE JUL 14 2015

MIC081-140600-
/O.CON.KGRR.SV.W.0029.000000T0000Z-150714T0600Z/
KENT MI-
120 AM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR KENT COUNTY...

AT 119 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH 
OF ALTO... MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...        LOWELL...              WYOMING...
KENTWOOD...            WALKER...              EAST GRAND RAPIDS...
ROCKFORD...            SPARTA...              CALEDONIA...
FOREST HILLS...        NORTHVIEW...           GRANDVILLE...
ADA...                 GRATTAN...             CEDAR SPRINGS...
COMSTOCK PARK...       DUTTON...              BELMONT...
ALTO...                CUTLERVILLE...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4315 8578 4329 8531 4277 8531 4277 8578
TIME...MOT...LOC 0519Z 254DEG 40KT 4283 8535 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

04
938 
WWUS53 KGRR 140538
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
138 AM EDT TUE JUL 14 2015

MIC081-140600-
/O.CON.KGRR.SV.W.0029.000000T0000Z-150714T0600Z/
KENT MI-
138 AM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR SOUTHEASTERN KENT COUNTY...

AT 138 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWELL...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LOWELL...              CALEDONIA...           FOREST HILLS...
ADA...                 GRATTAN...             ALTO...
CANNONSBURG...         ALASKA...              CASCADE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4312 8553 4313 8531 4277 8531 4277 8552
TIME...MOT...LOC 0538Z 253DEG 23KT 4301 8535 

HAIL...<.75IN
WIND...60MPH
 
$$

04
011 
WWUS53 KGRR 140544
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
144 AM EDT TUE JUL 14 2015

MIC081-140553-
/O.CAN.KGRR.SV.W.0029.000000T0000Z-150714T0600Z/
KENT MI-
144 AM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KENT COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4312 8553 4313 8531 4277 8531 4277 8552
TIME...MOT...LOC 0542Z 251DEG 44KT 4303 8526 

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:40 PM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 13, 7:40 PM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
740 PM EDT MON JUL 13 2015

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 330 PM EDT MON JUL 13 2015

LOW PRESSURE AND A COLD FRONT WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS TONIGHT AND TUESDAY. THE WEATHER WILL DRY OUT ON
TUESDAY NIGHT AS NORTH WINDS DRIVE COOLER AND DRIER AIR INTO THE
REGION BEHIND THE COLD FRONT.

HIGH PRESSURE WILL PROVIDE PLEASANT WEATHER WEDNESDAY AND THURSDAY
WITH COMFORTABLE TEMPERATURES AND HUMIDITIES BEFORE VERY WARM AND
HUMID WEATHER MOVES IN FOR THE WEEKEND.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 330 PM EDT MON JUL 13 2015

CONFIDENCE REMAINS LOW WITH RESPECT TO CONVECTIVE COVERAGE AND
INTENSITY THIS EVENING. BELIEVE THE THING TO WATCH IS THE STRONG TO
SEVERE STORMS THAT DEVELOP LATER THIS AFTERNOON IN CORRIDOR FROM MSP
TO MSN... WITHIN THE AREA OF LATEST SPC MESOSCALE DISCUSSION. THESE
STORMS SHOULD MOVE RAPIDLY EAST/SOUTHEAST...RIDING ALONG THE
NORTHWARD LIFTING/EXPANDING INSTABILITY GRADIENT.

RUC DEEP LAYER SHEAR VALUES OF 30-40 KTS AND MU CAPES OF 2000-3000
J/KG THIS EVENING CERTAINLY SUPPORT THE POSSIBILITY OF A CLUSTER OR
TWO OF ORGANIZED STORMS WITH DAMAGING WINDS SLIDING THROUGH SW LWR
MI. THE MAIN THREAT IS SOUTH OF A MKG-GRR-JXN LINE AND LOOKS TO
DIMINISH AFTER 06Z AS INSTABILITY GRADUALLY WANES.

MORE SCATTERED SHOWERS AND TSTMS ARE ANTICIPATED ON TUESDAY AS
PRONOUNCED MID LEVEL SHORTWAVE MOVES SOUTHEAST THROUGH THE AREA.
DEEP LAYER SHEAR IS SHOWN TO BE MUCH LOWER THAN TODAY/TONIGHT...
GENERALLY 20 KTS OR LESS... SO SVR STORM POTENTIAL LOOKS VERY LOW.
THE HIGHEST CONCENTRATION OF RAIN TUESDAY IS EXPECTED TO BE EAST OF
HWY 131 AS NORTHWEST LOW LEVEL FLOW INDUCES A LAKE SHADOW OF
COOLER/MORE STABLE AIR OVER THE WRN CWFA. BEST INSTABILITY TUESDAY
IS PROGGED TO BE SOUTH AND EAST OF GRR 15Z-21Z WITH MU CAPES OF 1000-
2000 J/KG.

SHOWERS ENDING TUESDAY NIGHT BUT WE MAY SEE SOME STRATUS ISSUES LATE
AT NIGHT INTO EARLY WEDNESDAY MORNING BEFORE THE HIGH BUILDS IN ON
WEDNESDAY AFTERNOON AND CLEARS THINGS OUT.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 330 PM EDT MON JUL 13 2015

SUMMER WEATHER PATTERN WILL PERSIST OVER THE REGION THROUGH THE
EXTENDED PERIOD...WITH MID LEVEL RIDGE OVER THE SOUTHERN STATES AND
A SERIES OF WAVES MOVING ACROSS THE NORTHERN UNITED STATES.  MODELS
DIFFER IN HOW THEY HANDLE THE ENERGY OVER THE WEST COAST WITH THE
GFS HOLDING MORE ENERGY BACK...POSSIBLY DUE TO ITS INTERACTION WITH
HURRICANE DOLORES.

ECMWF SHOWING RUN TO RUN CONSISTENCY WITH CHANCES FOR RAIN CENTERED
AROUND THURSDAY NIGHT/FRIDAY AND AGAIN ON MONDAY. MID LEVEL RIDGING
IN BETWEEN SYSTEMS WILL PRODUCE SOME OF THE WARMEST TEMPERATURES FOR
THE SEASON TO DATE ON SUNDAY.  850 MB TEMPERATURES ARE SHOWN TO BE
AT OR ABOVE 20 DEGREES C SATURDAY AND SUNDAY...WHICH SHOULD MAKE THE
MIDDLE AND UPPER 80S ATTAINABLE.  DEWPOINTS IN THE MIDDLE AND UPPER
60S WILL ALSO BE COMMON OVER THE WEEKEND...SO IT WILL FEEL QUITE
SUMMERLIKE. DRIER AND SLIGHTLY COOLER AIR WILL THEN SPREAD INTO THE
REGION FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 740 PM EDT MON JUL 13 2015

VFR CONDITIONS WILL GIVE WAY TO A PERIOD OF THUNDERSTORMS DURING
THE LATE EVENING HOURS...THAT WILL BE FOLLOWED BY LOW CIGS THAT
MAY LAST THROUGH MOST OF THE DAY TUESDAY.

CURRENT TIMING BASED ON RADAR MOSAIC DATA INDICATES THE STORMS
WOULD REACH MKG AROUND 0500Z...GRR AROUND 0530Z AND FINALLY REACH
JXN BY 0730Z. THE STORMS SHOULD NOT LAST MORE THAN 2 HOURS AT ANY
ONE SITE. THE STRONGEST STORMS SHOULD GO SOUTH OF OUR TAF SITES
BUT WE WILL KEEP DILIGANT WATCH ON THIS THROUGH.

&&

.MARINE...
ISSUED AT 330 PM EDT MON JUL 13 2015

THERE IS A GOOD CHANCE THAT SMALL CRAFT ADVISORIES AND BEACH HAZARD
STATEMENTS WILL BE NEEDED FOR TUESDAY AFTERNOON THROUGH TUESDAY
NIGHT DUE TO THE STRONG NORTH WINDS OF 15 TO 25 KNOTS AND COLD
ADVECTION BEHIND THE COLD FRONT.

&&

.HYDROLOGY...
ISSUED AT 239 PM EDT MON JUL 13 2015

A SWATH OF HEAVY RAIN FELL THIS MORNING ACROSS PORTIONS OF FAR
WESTERN LOWER MICHIGAN. THE HEAVIEST FELL FROM HOLLAND SOUTH
THROUGH SOUTH HAVEN...HARTFORD AND PAW PAW. THE HIGHEST TOTAL THAT
WE RECEIVED WAS FROM PAW PAW IN FACT...OF 2.25 INCHES. SOME OF THE
SMALLER STREAMS DID SEE SOME STRONG RISES IN RIVER LEVELS. THE
SOUTH BRANCH OF THE BLACK RIVER NEAR BANGOR IS UP ABOUT A FOOT AND
A HALF SINCE THE RAIN BEGAN THIS MORNING. THE HEAVIER RAIN FELL
TOWARDS THE END OF THE BASINS NEAR LAKE MICHIGAN...SO CRESTS
SHOULD WORK THROUGH FAIRLY QUICK AND NOT AFFECT ENTIRE RIVER
SYSTEMS.

ANOTHER ROUND OF SHOWERS AND STORMS ARE POSSIBLE LATE THIS
AFTERNOON AND TONIGHT...BUT CONFIDENCE IN EVOLUTION AND AREAL
EXTENT IS LOW. THE HIGHEST LIKELIHOOD OF SEEING ADDITIONAL
PRECIPITATION IS ACROSS THE SOUTH AND SOUTHWEST THROUGH THE
KALAMAZOO...BLACK AND MACATAWA RIVER BASINS. ADDITIONAL BASIN
AVERAGE RAINFALL SHOULD BE ON THE ORDER OF TENTH TO A HALF INCH
THROUGH TUESDAY. THIS ENCOMPASSES BOTH THE SHOWER AND STORM
CHANCES THIS AFTERNOON AND TONIGHT AND ADDITIONAL RAINFALL WITH AN
UPPER SYSTEM MOVING THROUGH ON TUESDAY.

OVERALL...OUTSIDE OF SOME ADDITIONAL RUNOFF IN THE FAR SOUTHWEST
CORNER OF THE STATE TONIGHT INTO TUESDAY...WE ARE NOT EXPECTING
FLOODING OR HYDRO CONCERNS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...MWS
AVIATION...WDM
HYDROLOGY...DUKE
MARINE...MEADE
Hazardous weather outlook, Jul 13, 5:18 PM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
518 PM EDT MON JUL 13 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-140945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
518 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF A SOUTH HAVEN
TO KALAMAZOO LINE. LARGE HAIL IS THE PRIMARY RISK. ELSEWHERE...THERE
COULD BE STRONG THUNDERSTORMS CONTAINING GUSTY WINDS...LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING. STORM MOTION WILL BE TO THE
SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND INTO SUNDAY. AT THIS
TIME SEVERE WEATHER IS NOT FORECASTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

LMZ844>849-140945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
518 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS COULD POSE A RISK TO MARINERS. GUSTY WINDS OVER 35
KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES ARE THE MAIN
RISKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN THE THURSDAY NIGHT INTO
SUNDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

WDM TJ

In the hours before

Special weather statement, Jul 14, 12:08 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1208 AM EDT TUE JUL 14 2015

MIZ044-140515-
NEWAYGO MI-
1208 AM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 1207 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WHITE CLOUD...MOVING EAST AT 50 MPH.

WIND GUSTS AT LEAST 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWAYGO...             WHITE CLOUD...         FREMONT...
HESPERIA...            GRANT...               CROTON...
BRIDGETON...           WOOSTER...             HAWKINS...
BITELY...              WOODVILLE...           WOODLAND PARK...
REEMAN...              CROTON HEIGHTS...      BRUNSWICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4382 8604 4382 8556 4329 8556 4329 8604
TIME...MOT...LOC 0407Z 252DEG 42KT 4355 8588

LAURENS
Local storm report, Jul 14, 12:34 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1234 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     3 N BRIDGETON           43.39N 85.94W
07/14/2015                   NEWAYGO            MI   AMATEUR RADIO

            A FEW TREES WERE REPORTED DOWN AROUND WARNER
            AND 92ND, AS WELL AS 92ND AND 64TH ST. SOUTH
            OF FREMONT. REPORT RELAYED VIA HAM RADIO
            OPERATOR.

&&

JAM
Local storm report, Jul 14, 12:37 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1237 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     6 SSE WOODVILLE         43.58N 85.64W
07/14/2015                   NEWAYGO            MI   AMATEUR RADIO

            TREE REPORTED DOWN ON A CAR WITH PEOPLE
            INSIDE. RELAYED BY HAM RADIO OPERATOR.

&&

JAM
Local storm report, Jul 14, 12:53 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1253 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     TSTM WND GST     4 SSW HOLLAND           42.72N 86.13W
07/14/2015  E60 MPH          ALLEGAN            MI   TRAINED SPOTTER

            ESTIMATED WIND GUSTS BETWEEN 50 AND 60 MPH.
            SOME SMALL TREE DEBRIS WAS NOTED BY THE
            SPOTTER AT THE TIME OF THE REPORT.

&&

JAM
Local storm report, Jul 14, 12:56 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1256 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     TSTM WND DMG     2 NE HOLLAND            42.80N 86.08W
07/14/2015                   OTTAWA             MI   TRAINED SPOTTER

            SPOTTER ESTIMATED 50 MPH WINDS IN THE AREA
            AND NOTED THAT FIRE DEPT REPORTED POWER
            LINES DOWN IN THE AREA OF COLUMBIA AND 38TH

&&

JAM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:08 PM EDTSpecial Marine WarningGRR2 hr
Jul 13, 11:52 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo28 min
Jul 14, 12:08 AM EDTSpecial Weather StatementGRRNewaygo67 min
Jul 14, 12:20 AM EDTSpecial Marine WarningGRR55 min
Jul 14, 12:22 AM EDTSevere Thunderstorm WarningGRRAllegan55 min
Jul 14, 12:27 AM EDTSevere Thunderstorm WarningGRRMecosta, Montcalm, Newaygo48 min
Jul 14, 12:38 AM EDTSevere Thunderstorm WarningGRROttawa32 min
Jul 14, 1:09 AM EDTSevere Thunderstorm WarningGRRIonia51 min
Jul 14, 1:40 AM EDTSevere Thunderstorm WarningGRRClinton43 min
Jul 14, 1:55 AM EDTAreal Flood AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 6 more12 hr
Jul 14, 3:30 AM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren31 hr
Jul 14, 3:44 AM EDTSmall Craft AdvisoryGRR30 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.